MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; CAUTERY DEVICE IN NEURO BASIC

MEDLINE INDUSTRIES INC.; CAUTERY DEVICE IN NEURO BASIC
Catalog Number DYNJ46424C
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that during an anterior cervical diskectomy and fusion at cervical 6-7 with c-arm, the cautery device caught fire.Reportedly, at the time of the fire, the cautery device had been put "back into the pouch until next use." this incident occurred after the cautery device was initially used.According to the facility, the fire "went out after 2 seconds by itself." it was not identified which part of the device caught on fire.A new cautery device and tip were obtained and the procedure was completed without further reported incident.The patient was under general anesthesia at the time of this incident.There was no reported increase in overall procedure time or need for additional anesthesia.The facility did not identify if the cautery device had been on cut or coag mode prior to the incident.The generator's make, model, settings, and mode were not identified by the facility.There was no reported impact to the patient, to a staff member, or to the procedure.The cautery device was returned to the manufacturer for evaluation.The cautery device functioned nominally in both cut and coag modes.The cautery device shut off immediately after the push button was released.There was no fire or delay in functionality noted during sample investigation.The reported product issue could not be confirmed.A root cause could not determined.Due to the reported incident, and in an abundance of caution, this medwatch is being filed.If additional relevant information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that during an anterior cervical diskectomy and fusion at cervical 6-7 with c-arm, the cautery device caught fire.

Common Device Name
CAUTERY DEVICE IN NEURO BASIC
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093 2753
MDR Report Key7823573
Report Number1423395-2018-00045
Device Sequence Number1940545
Product Code OJG
UDI-Device Identifier10889942583812
UDI-Public10889942583812
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDYNJ46424C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/09/2018
Initial Report FDA Received Date08/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age54 YR
Patient Weight84